What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 6, 1:44 PM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 6, 1:44 PM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
244 PM CDT Sun Aug 6 2017
.SHORT TERM...
(Tonight)
...Heavy rain and severe thunderstorms possible...
Last nights convection/MCS over Oklahoma has produced an outflow
boundary that is moving southward across the southern panhandle.
This boundary, coupled with a slow moving east-west oriented cold
front will bring widespread showers and thunderstorms across the
area this afternoon and into the evening, with some storms becoming
severe. Storm Prediction Center (SPC) has much most of the area in a
marginal risk for severe thunderstorms. With temperatures climbing
into the upper 90s and dewpoint values greater than 64 degrees under
southwesterly flow. CAPE values have climbed in the 3000-3500J/kg
range. Upper level support is rather weak, but with the added lift
from the approaching cold front and the inverted surface trough,
expect rapid thunderstorm development with strong updrafts. The main
hazards with these storms will be the potential for strong downburst
winds in excess of 55mph. Heavy rainfall will also be possible with
these storms as PWAT values have climbed above 1.85". Both the HRRR
and the TTU-WRF model show large clusters of showers and
thunderstorms moving ESE across the Concho Valley and big County
through the evening. This will be the start of the heavy rainfall
event. Localized minor flash flooding is possible especially in poor
drainage and low lying areas. Rainfall totals through the evening
will be between a half to three quarters of an inch with localized
heavier amounts of up to one inch.
(Monday)
Showers and thunderstorms look to be fairly widespread across West
Central Texas, especially during the afternoon. Appears best push on
the front may be east of the area late tonight where a MCS may be
rolling across Central and East Texas. This would allow the front to
hang up across West Central Texas, combining with a little afternoon
heating and abundant moisture. After perhaps a lull in the
thunderstorm chances for the morning, showers and storms should
bubble up through the afternoon and become more widespread,
especially along and south of I-20. Will keep the PoP chances for
Monday at likely for most locations, and with precipitable water
values up over 2 inches for most areas and storm movement expected
to be slow, will continue the mention of locally heavy rainfall. Not
everyone will see big rain totals, but some areas will likely see 1
to 2 inches pretty easily.
As for temperatures, what may end up as a mostly dry morning will
allow readings to climb, with afternoon highs in the 80s to near 90
still looking reasonable.
.LONG TERM...
(Monday night through Saturday)
A weak cold front will remain stalled somewhere across the central
or southern portions of West Central Texas late Monday into Tuesday
night. This will remain a focus for shower and thunderstorm
development, so high end chance to likely PoPs were continued for
this period. Precipitable water values will generally be in the 2-
2.25 range, with some higher values. This abundant moisture will
result in the possibility of locally heavy rainfall. In addition, a
few strong storms will be possible, with strong gusty winds being
the main concern. High temperatures on Tuesday will be below
seasonal normals, in the mid to upper 80s.
The remnant weak cold front will still be in the vicinity of West
Central Texas on Wednesday, so isolated to scattered showers and
thunderstorms will once again be possible. Highs on Wednesday will
be slightly warmer, generally in the upper 80s to near 90 degrees.
Thursday into the weekend, weak upper level ridging will build
across West Central Texas. Disturbances are forecast to rotate
around the northern periphery of the ridge, resulting in shower and
thunderstorm development. At this point, it looks like the majority
of this convection will remain north and west of the forecast area,
but slight chance/low end chance PoPs were continued for mainly the
Big Country.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 73 86 70 86 / 70 70 60 50
San Angelo 74 90 71 88 / 60 60 60 60
Junction 73 92 72 88 / 30 60 60 60
Brownwood 73 89 71 87 / 70 70 60 70
Sweetwater 73 85 69 84 / 70 70 50 40
Ozona 72 90 71 87 / 30 40 60 60
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
40/07/Daniels
Hazardous weather outlook, Aug 6, 1:15 PM CST, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
215 PM CDT Sun Aug 6 2017
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-071915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
215 PM CDT Sun Aug 6 2017
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms are possible across West Central Texas
late this afternoon and tonight. A few of these storms may reach
severe levels, with damaging winds in excess of 60 mph the main
concern. In addition, as storms become more widespread late
tonight, some areas may see locally heavy rainfall and the
potential for flash flooding will increase. This would be
particularly true should the heavy rain occur over city streets,
urban areas, low water crossings, and other flood prone
locations.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Storms should increase in coverage once again on Monday night and
continue into Tuesday. Again, the potential for heavy rainfall and
flash flooding looks to be the main threat, with some areas
perhaps seeing several inches of rain in a short amount of time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested at times this afternoon and
evening, and again on Monday.
In the hours before
Special weather statement, Aug 6, 3:13 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service San Angelo TX
413 PM CDT SUN AUG 6 2017
TXZ113-114-127-062145-
Shackelford TX-Jones TX-Taylor TX-
413 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR JONES...WEST CENTRAL SHACKELFORD
AND NORTH CENTRAL TAYLOR COUNTIES UNTIL 445 PM CDT...
At 412 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Anson, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Hawley around 420 PM CDT.
Anson around 440 PM CDT.
Other locations impacted by this storm include Funston, Hodges,
Impact, Lake Fort Phantom Hill, Truby, Stith and The Intersection Of
US-180 And Farm Road 600.
This includes Interstate 20 between Mile Markers 283 and 287.
LAT...LON 3246 9973 3260 10008 3287 9995 3268 9945
TIME...MOT...LOC 2112Z 218DEG 14KT 3266 9993
PO
Special weather statement, Aug 6, 3:42 PM CST, 48 minutes before
Special Weather Statement
National Weather Service San Angelo TX
442 PM CDT SUN AUG 6 2017
TXZ066-127-062215-
Runnels TX-Taylor TX-
442 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TAYLOR AND NORTHERN
RUNNELS COUNTIES UNTIL 515 PM CDT...
At 441 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wingate, or 11 miles northwest of Winters, moving southeast at 20
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Bradshaw around 505 PM CDT.
Winters around 510 PM CDT.
Other locations impacted by this storm include Drasco, Wilmeth,
Ballinger Lake, Winters Little Elm Lake, Pumphrey and US-
277 Near The Runnels-Nolan-Taylor County Intersection.
LAT...LON 3171 10003 3192 10023 3202 10024 3208 10020
3208 10015 3217 10015 3223 10012 3208 9971
3207 9972
TIME...MOT...LOC 2141Z 310DEG 16KT 3209 10008
POSpecial weather statement, Aug 6, 4:08 PM CST, 22 minutes before
Special Weather Statement
National Weather Service San Angelo TX
508 PM CDT SUN AUG 6 2017
TXZ098-099-062245-
Haskell TX-Throckmorton TX-
508 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL AND NORTHERN
THROCKMORTON COUNTIES UNTIL 545 PM CDT...
At 507 PM CDT, Doppler radar was tracking a strong thunderstorm near
Munday, moving southeast at 5 mph.
Wind gusts up to 45 mph will be possible with this storm.
This strong thunderstorm will be near...
Weinert around 540 PM CDT.
LAT...LON 3326 9895 3312 9968 3340 9981 3340 9896
TIME...MOT...LOC 2207Z 328DEG 5KT 3341 9960
PO
Special weather statement, Aug 6, 4:14 PM CST, 16 minutes before
Special Weather Statement
National Weather Service San Angelo TX
514 PM CDT SUN AUG 6 2017
TXZ066-139-062315-
Runnels TX-Coleman TX-
514 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR COLEMAN AND EASTERN RUNNELS
COUNTIES UNTIL 615 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm near
Glen Cove, or 15 miles east of Winters, moving east at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Coleman, Ballinger, Winters, Santa Anna, Novice, Gouldbusk, Burkett,
Glen Cove, Voss, Silver Valley, Benoit, Valera, Trickham, Talpa, and
Lake Coleman.
LAT...LON 3148 9925 3141 9933 3144 9934 3144 9940
3148 9944 3144 9944 3143 9951 3148 9954
3150 9963 3153 9965 3154 9969 3155 9967
3157 9970 3157 9975 3171 10004 3208 9986
3208 9920 3146 9921
TIME...MOT...LOC 2213Z 274DEG 17KT 3190 9970
snSpecial weather statement, Aug 6, 4:17 PM CST, 13 minutes before
Special Weather Statement
National Weather Service San Angelo TX
517 PM CDT SUN AUG 6 2017
TXZ071-062315-
Irion TX-
517 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR IRION COUNTY UNTIL 615 PM CDT...
At 517 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sherwood, or near Mertzon, moving southeast at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Mertzon, Arden, Sherwood and US-67 Near The Irion-
Tom Green County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3108 10113 3153 10119 3153 10078 3152 10078
3152 10069 3109 10069
TIME...MOT...LOC 2217Z 332DEG 16KT 3134 10087
snSpecial weather statement, Aug 6, 4:25 PM CST, 5 minutes before
Special Weather Statement
National Weather Service San Angelo TX
525 PM CDT SUN AUG 6 2017
TXZ049-054-062300-
Fisher TX-Nolan TX-
525 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NOLAN AND SOUTHERN
FISHER COUNTIES UNTIL 600 PM CDT...
At 525 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Longworth, or 13 miles northwest of Sweetwater, moving
south at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Sweetwater and Roscoe around 600 PM CDT.
Other locations impacted by this storm include Gannon, Lake
Sweetwater, Busby, Camp Boothe Oaks, Capitola, US-
180 Near The Fisher-Scurry County Line, I-20 Near The Nolan-
Mitchell County Line and US-84 Near The Nolan-Fisher County Line.
This includes Interstate 20 between Mile Markers 229 and 260.
LAT...LON 3250 10014 3244 10015 3230 10066 3277 10066
3279 10027
TIME...MOT...LOC 2225Z 354DEG 15KT 3265 10051
PO